Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 67, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Jun 30, 2021, 7:59 PM CDT for Cherokee County, Kansas. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 7:59 PM CDT (00:59 UTC)
- Expired
- Jul 1, 2021, 7:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Cherokee County, KS
The radar
The Springfield radar (KSGF), 131 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492
WGUS43 KSGF 010059
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
759 PM CDT Wed Jun 30 2021
KSC021-011200-
/O.NEW.KSGF.FA.W.0067.210701T0059Z-210701T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-
759 PM CDT Wed Jun 30 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Cherokee County in southeastern Kansas...
* Until 700 AM CDT Thursday.
* At 759 PM CDT, Residual flooding is ongoing or expected to begin
shortly in the warned area. Between 2 and 4 inches of rain have
fallen from recent rainfall. Additional rainfall of up to one inch
is possible overnight, with locally higher amounts possible.
* Some locations that will experience flooding include...
Baxter Springs, Columbus, Galena, Cherokee, Weir, Scammon, West
Mineral and Treece.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3734 9481 3713 9462 3700 9462 3700 9507
3734 9507 3734 9503 3734 9501 3734 9494
3734 9492 3734 9491 3734 9489 3734 9488
3734 9487 3734 9486 3734 9483 3734 9482
$$
Rothstein1 follow-up statement
974
WGUS83 KSGF 011156
FLSSGF
Flood Statement
National Weather Service Springfield MO
656 AM CDT Thu Jul 1 2021
KSC021-011206-
/O.EXP.KSGF.FA.W.0067.000000T0000Z-210701T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-
656 AM CDT Thu Jul 1 2021
...FLOOD WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING FOR CHEROKEE
COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3734 9481 3713 9462 3700 9462 3700 9507
3734 9507 3734 9503 3734 9501 3734 9494
3734 9492 3734 9491 3734 9489 3734 9488
3734 9487 3734 9486 3734 9483 3734 9482
$$
JRWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 30, 6:53 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 30, 6:53 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
653 PM CDT Wed Jun 30 2021
...00Z Aviation Update...
.SHORT TERM...(This evening through Thursday)
Issued at 307 PM CDT Wed Jun 30 2021
More widespread convection this afternoon associated with a
shortwave trough moving through the area. High precipitable water
values continue to bring a very heavy rainfall threat and flooding
threat where training convection occurs. Could also see some
strong to possibly severe storms into this evening with winds the
primary hazard.
Should see a lull for a few hours late this evening into early
tonight before the upper trough and surface cold front move in
late tonight into Thursday. Another round of showers and storms
with heavy rainfall will be likely, but not expecting any severe
threat this time. Precip will end from north to south in the later
afternoon into evening hours.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 307 PM CDT Wed Jun 30 2021
Forecast is dry for the most part (perhaps some showers over the
southern CWA on Friday) through Friday through early next week.
Humidity will be lower with highs in the low to mid 80s and lows
in the mid 50s to 70s, making for a pleasant Independence Day
weekend.
A more active pattern is possible toward the last half of next
week, but confidence is limited.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 637 PM CDT Wed Jun 30 2021
Periods of scattered showers and thunderstorms may continue to
cause brief periods of MVFR conditions at TAF sites through early
Thursday morning. Otherwise, predominately VFR conditions will
exist across the region.
Lowered ceilings and increased precipitation chances will be on
offer towards daybreak Thursday across much of the region, but
especially at KJLN and KSGF. Extended periods of MVFR conditions
are likely from sunrise Thursday through the mid-afternoon. Brief
periods of IFR conditions are also possible Thursday. However,
confidence in timing and overall potential remains low enough to
keep these conditions out of this update cycle. Precipitation
chances will decrease from north to south in association with a
frontal passage Thursday afternoon and evening.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday evening for MOZ055>058-
066>071-077>083-088>097-101>105.
KS...Flash Flood Watch through Thursday evening for KSZ073-097-101.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...UngarHazardous weather outlook, Jun 30, 3:01 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 301 PM CDT Wed Jun 30 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 301 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... Showers and thunderstorms will continue into this evening. An airmass with high moisture content currently resides across the region, which will facilitate high rainfall rates with these storms. Any areas of training or repeated thunderstorms will carry a risk for flash flooding. Thunderstorms will linger into tonight, also carrying a risk for flash flooding. A few strong to severe storms with strong winds will be possible into this evening, mainly across south central Missouri. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A slow moving frontal system will approach from the north early Thursday morning. This system will reinforce the development of showers and thunderstorms. With high rainfall rates expected, a risk for flash flooding will continue through Thursday afternoon. This activity is expected to finally exit the region by Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Special weather statement, Jun 30, 2:14 PM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Springfield MO
214 PM CDT Wed Jun 30 2021
MOZ066-301945-
Vernon MO-
214 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERNON COUNTY UNTIL 245
PM CDT...
At 214 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Nevada to 7 miles west of
Sheldon. Movement was northeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Nevada around 240 PM CDT.
Walker around 245 PM CDT.
Other locations impacted by these storms include Horton, Moundville,
Richards, Milo, Deerfield, Bronaugh and Metz.
This includes Interstate 49 between mile markers 79 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3790 9459 3805 9436 3790 9423 3769 9419
3765 9445 3765 9451 3773 9459
TIME...MOT...LOC 1914Z 219DEG 21KT 3787 9451 3766 9443
SchaumannSpecial weather statement, Jun 30, 2:57 PM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
257 PM CDT Wed Jun 30 2021
MOZ067-078-302045-
Cedar MO-St. Clair MO-
257 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND WESTERN ST. CLAIR
COUNTIES UNTIL 345 PM CDT...
At 254 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Rich Hill to near Walker
to 7 miles east of Sheldon. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
El Dorado Springs around 310 PM CDT.
Stockton around 345 PM CDT.
Other locations impacted by these storms include Stockton Lake,
Truman Lake, Olympia, Caplinger Mills, Wagoner, Tiffin, Johnson
City, Taberville, Filley, Cedar Springs, Roscoe and Monegaw Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Stockton Lake or Truman Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3795 9376 3762 9374 3764 9408 3815 9405
3820 9393
TIME...MOT...LOC 1954Z 252DEG 21KT 3799 9427 3786 9415 3766 9415
SchaumannLocal storm report, Jun 30, 6:28 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 PM CDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FLASH FLOOD COLUMBUS 37.17N 94.84W
06/30/2021 CHEROKEE KS EMERGENCY MNGR
SEVERAL ROADS FLOODED IN COLUMBUS.
&&Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.